Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Miami, FL

August 2, 2013Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 2, 2013, 7:08 PM EDT for Broward County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2013, 7:08 PM EDT (23:08 UTC)
Expired
Aug 2, 2013, 7:45 PM EDT
In force
37 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 65 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 7:12 PM EDTTSTM WND GST 47Oakland Park, FLWIND GUST RECORDED AT THE OAKLAND PARK SCHOOL BOARD SAFETY DEPARTMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WWUS82 KMFL 022308
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
708 PM EDT FRI AUG 2 2013

FLZ072-172-022345-
COASTAL BROWARD COUNTY FL METRO BROWARD COUNTY FL 
708 PM EDT FRI AUG 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 745 PM EDT

* AT 706 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR FORT LAUDERDALE...AND MOVING EAST AT 10
  MPH.

* THE STORM WILL AFFECT...
  INTERSECTION I-595 AND I-95...
  FORT LAUDERDALE...
  WILTON MANORS...
  FORT LAUDERDALE BEACH...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2617 8009 2615 8010 2613 8009 2605 8010
      2604 8011 2607 8024 2624 8025 2623 8008
TIME...MOT...LOC 2309Z 277DEG 10KT 2614 8016

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:10 PM EDT, 4 hours 58 minutes earlier.

Area forecast discussion, Aug 2, 2:10 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT FRI AUG 2 2013

.SHORT TERM (TONIGHT-SUNDAY NIGHT)...
THE WEAK SURFACE LOW PRESSURE WHICH IS THE REMNANTS OF DORIAN
CONTINUES OFF THE EAST FLORIDA COAST DRIFTING VERY SLOWLY TO THE
NORTH SNEAKING ITS WAY THROUGH A WEAKNESS IN THE MID LEVEL
SUBTROPICAL RIDGE. GLOBAL MODELS IN FAIR AGREEMENT IN LIFTING IT
SLOWLY NORTH TONIGHT AND THEN A GRADUAL SHIFT TO THE NORTH-NORTHEAST
ON SATURDAY AS IT GETS PICKED UP BY A FRONTAL BOUNDARY MOVING ONTO
THE EASTERN SEABOARD. THE DIFFERENCE IN OPINION IS ON JUST HOW THIS
WILL IMPACT THE WEATHER PARAMETERS OVER SOUTH FLORIDA ESPECIALLY
INTO LATE THIS AFTERNOON AND EVENING. SOME OF THE HIGH RESOLUTION
SHORT TERM MODELS ARE PERSISTENT IN DEVELOPING CONVECTION THIS
AFTERNOON AFTER 18Z. HOWEVER, THUS FAR THE WEAK MID LEVEL LAPSE
RATES AS SHOWN IN THE 12Z MFL SOUNDING HAVE HAMPERED THIS
DEVELOPMENT. SO WILL CONTINUE TO MONITOR FOR ANY CHANGES NEEDED TO
BE MADE. DUE TO DEVELOPMENT ALONG THE SEA BREEZES AND CONVECTION
MOVING ALONG THE EASTERN SIDE OF LAKE OKEECHOBEE GETTING CLOSE TO
OUR NORTHEAST ZONES, WILL CONTINUE WITH THE HIGH END POPS FOR NOW.

THE FRONTAL BOUNDARY WILL CONTINUE TO SHIFT EAST INTO THE ATLANTIC
OVER THE WEEKEND AS A DEEPENING TROUGH CONTINUES TO EVOLVE OVER THE
EASTERN U.S. WHILE MAINTAINING THE WEAKNESS IN THE SUBTROPICAL RIDGE
OVER SOUTH FLORIDA. THIS WILL ALSO MAINTAIN A DEEP TROPICAL AIRMASS
ACROSS THE REGION WITHOUT A SYNOPTIC SYSTEM TO PUSH IT OUT OF THE
AREA. FORECAST SOUNDINGS SHOW PWAT CONTINUING TO HOVER AROUND THE 2
INCH MARK. A SURFACE RIDGE WILL ALSO BE STRETCHED ACROSS THE FLORIDA
STRAITS THIS WEEKEND AND THIS WILL RESULT IN A WEAK SOUTHWEST TO
WEST STEERING FLOW FOR SOUTH FLORIDA SO THE CHANCES FOR CONVECTION
WILL BE NEAR AVERAGES FOR EARLY AUGUST WITH THE GREATEST THREAT
BEING THE INTERIOR AND EAST COAST METRO AREAS.

.LONG TERM (MONDAY-FRIDAY)...
LOOKING INTO THE MIDDLE TO THE END OF THE WEEK, THE MID LEVEL
RIDGE WILL BUILD BACK IN ACROSS THE AREA WITH AT OR SLIGHTLY BELOW
POP AVERAGES FOR EARLY AUGUST. HOWEVER, BOTH THE GFS AND ECMWF
HAVE BEEN SHOWING A MID LEVEL INVERTED TROUGH ROTATING WEST BELOW
THE RIDGE AXIS AND THE LATEST RUN SHOWS IT A LITTLE STRONGER
REVERTING SOUTH FLORIDA BACK TO DEEP EASTERLY FLOW BY WEDNESDAY
INTO THE END OF THE WEEK. SO FOR NOW, WILL CONTINUE TO SHOW A
BROAD BRUSH CHANCE POP FORECAST FOR THE MAINLAND BUT IT COULD END
UP WITH HIGHER CHANCES FOR THE INTERIOR AND SOUTHWEST COAST.

&&

.AVIATION...
A TROUGH OF LOW PRESSURE THAT IS THE REMNANTS OF TROPICAL STORM
DORIAN  CONTINUES TO MOVE SLOWLY NORTHWARD WITH THE BEST COVERAGE OF
SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC WATERS OF SOUTH FLORIDA.
ALTHOUGH A LIGHT WESTERLY FLOW CONTINUES TO PREVAIL ACROSS THE
REGION...AN EASTERLY SEA BREEZE IS BEGINNING TO FORM ACROSS THE
EASTERN COASTAL ZONE. THIS COULD CREATE A CONVERGENCE ZONE ALONG THE
COASTAL ZONE WITH SHOWERS AND THUNDERSTORMS POSSIBLY FORMING AT THE
TERMINAL LOCATIONS. THE WEST COAST SEA BREEZE WILL ALSO ESTABLISH
SHOWERS/THUNDERSTORMS IN THE VICINITY OF TERMINAL KAPF. WITH ANY
SHOWERS AND/OR THUNDERSTORMS AT THE TERMINALS SUB-VFR CONDITIONS ARE
POSSIBLE WITH BRIEF PERIODS OF IFR CONDITIONS POSSIBLE.

&&

.MARINE...
A RATHER TRANQUIL MARINE FORECAST WITH THE LOW PRESSURE TROUGH
CONTINUING TO MOVE NORTH OF THE LOCAL WATERS OVER THE WEEKEND.
STILL, THERE COULD BE LOCALLY ROUGH SEAS NEAR STRONGER STORMS THAT
MAY MOVE OFF THE MAINLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  92  78  93 / 50 40 20 40
FORT LAUDERDALE  79  90  79  91 / 40 30 20 30
MIAMI            79  92  78  92 / 40 40 20 40
NAPLES           77  91  77  90 / 30 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...60/BD
Hazardous weather outlook, Aug 2, 5:58 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EDT FRI AUG 2 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031300-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
558 PM EDT FRI AUG 2 2013

...SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EVENING...
...WATERSPOUTS POSSIBLE OVER ATLANTIC WATERS AND LAKE OKEECHOBEE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
THIS. THE MAIN THREATS ARE LOCALLY HEAVY RAINFALL, GUSTY WINDS,
...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. LOCAL URBAN
FLOODING IS ALSO POSSIBLE.

WATERSPOUTS: THERE IS A CHANCE OF WATERSPOUTS OVER THE ATLANTIC
WATERS AND LAKE OKEECHOBEE THIS EVENING.

WIND: THUNDERSTORM WIND GUSTS UP TO 45 MPH ARE POSSIBLE.

FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE AND THERE IS A
POTENTIAL FOR ISOLATED URBAN FLOODING ACROSS SOUTH FLORIDA THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED EACH
DAY...MOST FOCUSED OVER THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 2, 3:38 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT FRI AUG 2 2013

FLZ067-068-168-022030-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
338 PM EDT FRI AUG 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM
45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 430 PM EDT

* AT 337 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHWEST OF PALM BEACH GARDENS...AND
  MOVING SOUTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  NORTH PALM BEACH...
  RIVIERA BEACH...
  MANGONIA PARK...
  HAVERHILL...
  WEST PALM BEACH...
  GLEN RIDGE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2657 8018 2681 8030 2687 8017 2695 8007
      2687 8004 2680 8003 2664 8003
TIME...MOT...LOC 1939Z 336DEG 16KT 2679 8016

10
Special weather statement, Aug 2, 4:22 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
422 PM EDT FRI AUG 2 2013

FLZ070-073-075-022045-
INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE
FL
422 PM EDT FRI AUG 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN
MIAMI-DADE COUNTY...SOUTHEASTERN COLLIER COUNTY...NORTHEASTERN
MAINLAND MONROE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY
WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 445 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTHEAST OF FORTYMILE BEND...AND
  MOVING SOUTHEAST AT 30 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL MIAMI-DADE COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2594 8055 2565 8059 2581 8090 2596 8083
TIME...MOT...LOC 2022Z 293DEG 25KT 2582 8078

10
Special weather statement, Aug 2, 4:45 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
445 PM EDT FRI AUG 2 2013

FLZ073-022130-
INLAND MIAMI-DADE COUNTY FL
445 PM EDT FRI AUG 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 530 PM EDT

* AT 442 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES NORTHEAST OF FORTYMILE BEND...AND
  MOVING EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL MIAMI-DADE COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2586 8049 2562 8059 2574 8085 2591 8077
TIME...MOT...LOC 2045Z 291DEG 11KT 2580 8073

10
Special weather statement, Aug 2, 5:32 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
532 PM EDT FRI AUG 2 2013

FLZ073-074-022215-
INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
532 PM EDT FRI AUG 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 615 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR SWEETWATER...AND MOVING NORTHWEST AT 5
  MPH.

* THE STORM WILL AFFECT...
  SWEETWATER...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2580 8046 2590 8035 2577 8027 2570 8038
TIME...MOT...LOC 2132Z 148DEG 3KT 2579 8036

10
Local storm report, Aug 2, 5:43 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
543 PM EDT FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND GST     DORAL                   25.84N 80.36W
08/02/2013  E52 MPH          MIAMI-DADE         FL   BROADCAST MEDIA

            MEDIA REPORTED A 52 MPH WIND GUST AT THEIR WEATHER
            STATION...LOCATED EAST OF 87TH AVE AND SOUTH OF NW 25TH
            ST.

&&

RIVERA
Special weather statement, Aug 2, 7:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
708 PM EDT FRI AUG 2 2013

FLZ072-172-022345-
COASTAL BROWARD COUNTY FL METRO BROWARD COUNTY FL
708 PM EDT FRI AUG 2 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 745 PM EDT

* AT 706 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR FORT LAUDERDALE...AND MOVING EAST AT 10
  MPH.

* THE STORM WILL AFFECT...
  INTERSECTION I-595 AND I-95...
  FORT LAUDERDALE...
  WILTON MANORS...
  FORT LAUDERDALE BEACH...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2617 8009 2615 8010 2613 8009 2605 8010
      2604 8011 2607 8024 2624 8025 2623 8008
TIME...MOT...LOC 2309Z 277DEG 10KT 2614 8016

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:06 PM EDTSpecial Weather StatementMFLMartin39 min
Aug 2, 3:38 PM EDTSpecial Weather StatementMFLPalm Beach52 min
Aug 2, 4:22 PM EDTSpecial Weather StatementMFLMiami-Dade23 min
Aug 2, 4:45 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Aug 2, 5:07 PM EDTSpecial Marine WarningMFL53 min
Aug 2, 5:32 PM EDTSpecial Weather StatementMFLMiami-Dade43 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.